Alert archive / New York / Small Craft Advisories in 2013
Small Craft Advisory 49, NWS New York, NY
NWS New York, NY issued this small craft advisory at May 12, 2013, 3:05 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2013, 3:05 PM EDT (19:05 UTC)
- Expired
- May 12, 2013, 9:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
875 WHUS71 KOKX 121905 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 305 PM EDT SUN MAY 12 2013 ...HAZARDOUS CONDITIONS ON THE WATERS... ANZ330-340-130100- /O.NEW.KOKX.SC.Y.0049.130512T1905Z-130513T0100Z/ /O.CAN.KOKX.SC.Y.0048.130513T0400Z-130513T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 305 PM EDT SUN MAY 12 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * LOCATION...EASTERN LONG ISLAND SOUND...PECONIC AND GARDINERS BAYS. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...2 TO 4 FEET ON THE SOUND. * TIMING...THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-345-130100- /O.EXA.KOKX.SC.Y.0048.000000T0000Z-130513T0100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 305 PM EDT SUN MAY 12 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * LOCATION...WESTERN LONG ISLAND SOUND...SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...2 TO 4 FEET ON THE SOUND. * TIMING...THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ353-130315- /O.EXT.KOKX.SC.Y.0048.000000T0000Z-130513T2200Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 305 PM EDT SUN MAY 12 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT MONDAY... * LOCATION...FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 6 FEET. * TIMING...HIGHEST WINDS AND SEAS TONIGHT. CONDITIONS WILL GRADUALLY IMPROVE DURING THE DAY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-130315- /O.EXT.KOKX.SC.Y.0048.000000T0000Z-130513T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 305 PM EDT SUN MAY 12 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT MONDAY... * LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 7 FEET. * TIMING...HIGHEST WINDS AND SEAS TONIGHT. CONDITIONS WILL GRADUALLY IMPROVE DURING THE DAY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-130315- /O.CON.KOKX.SC.Y.0048.000000T0000Z-130513T1000Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 305 PM EDT SUN MAY 12 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... * LOCATION...SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING...THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ338-130100- /O.CON.KOKX.SC.Y.0048.000000T0000Z-130513T0100Z/ NEW YORK HARBOR- 305 PM EDT SUN MAY 12 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * LOCATION...NEW YORK HARBOR. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMC
1 follow-up statement
016 WHUS71 KOKX 130103 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 903 PM EDT SUN MAY 12 2013 ...ROUGH CONDITIONS ON THE OCEAN WATERS... ANZ335-338-345-130215- /O.EXP.KOKX.SC.Y.0048.000000T0000Z-130513T0100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 903 PM EDT SUN MAY 12 2013 ...SMALL CRAFT ADVISORY HAS EXPIRED... WIND GUSTS HAVE LOWERED THIS EVENING AND ONLY OCCASIONAL GUSTS TO 25 KT ARE EXPECTED WITH MOST GUSTS NEAR 20 KT. $$ ANZ330-340-130215- /O.EXP.KOKX.SC.Y.0049.000000T0000Z-130513T0100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 903 PM EDT SUN MAY 12 2013 ...SMALL CRAFT ADVISORY HAS EXPIRED... WIND GUSTS HAVE LOWERED THIS EVENING AND ONLY OCCASIONAL GUSTS TO 25 KT ARE EXPECTED WITH MOST GUSTS NEAR 20 KT. $$ ANZ355-130915- /O.CON.KOKX.SC.Y.0048.000000T0000Z-130513T1000Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 903 PM EDT SUN MAY 12 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... * LOCATION...SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING...THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ353-130915- /O.CON.KOKX.SC.Y.0048.000000T0000Z-130513T2200Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 903 PM EDT SUN MAY 12 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY... * LOCATION...FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 6 FEET. * TIMING...HIGHEST WINDS AND SEAS TONIGHT. CONDITIONS WILL GRADUALLY IMPROVE DURING THE DAY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-130915- /O.CON.KOKX.SC.Y.0048.000000T0000Z-130513T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 903 PM EDT SUN MAY 12 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT MONDAY... * LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 7 FEET. * TIMING...HIGHEST WINDS AND SEAS TONIGHT. CONDITIONS WILL GRADUALLY IMPROVE DURING THE DAY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at May 12, 1:47 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 12, 1:47 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
147 PM EDT SUN MAY 12 2013
.SYNOPSIS...
A SECONDARY COLD FRONT WILL PASS THROUGH THE TRI-STATE REGION THIS
AFTERNOON. HIGH PRESSURE OVER THE MID SECTION OF THE COUNTRY THIS
MORNING BUILDS TOWARD THE EASTERN SEABOARD THROUGH THE MIDDLE OF
THE UPCOMING WEEK. ANOTHER FRONTAL SYSTEM MOVES IN AND WEAKENS MID
TO LATE THIS WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SECONDARY FRONT THRU THE CITY/WRN CT/WRN LI AS OF 1PM. WLY WIND
GUSTS TO AROUND 25 MPH CAN BE EXPECTED AFT FROPA. OTHERWISE...A
FEW SHRA ACROSS THE LITCHFIELD HILLS N OF THE CWA. THE 12Z NAM
PICKED THIS OUT VERY WELL...HITTING ON THE MINIMAL CAPE. THIS CAPE
IS MAINLY ACROSS THE EXTREME NRN PERIPHERY OF CT ZONES PER LAPS
DATA. ALTHOUGH RADAR SUGGESTS THE LITCHFIELD SHRA WILL STAY N OF
THE CWA...CANNOT RULE OUT ISOLD INITIATION IN THE CAPE REGION...SO
HAVE INCLUDED SCHC POPS FOR SHRA. BUMPED TEMPS UP
SLIGHTLY...ALTHOUGH STABILIZATION SHOULD OCCUR WITH THE CAA BEHIND
THE FRONT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
BROAD UPPER TROUGH CONTINUES TO MOVE SLOWLY EAST TONIGHT THROUGH
MONDAY WHILE AT THE SURFACE LOW PRESSURE CENTERED OVER QUEBEC MOVES
SLOWLY TO THE NORTH AND HIGH PRESSURE ACROSS THE CENTRAL UNITED
STATES MOVES EAST TO SOUTHEAST. STRONG COLD ADVECTION BEHIND THE
SECONDARY COLD FRONT WILL BRING A CHILLY AIRMASS INTO THE REGION.
WITH MAINLY CLEAR SKIES AND WINDS BECOME LIGHT AREAS OF FROST WILL
BE POSSIBLE ACROSS INTERIOR SECTIONS AND A FROST ADVISORY HAS BEEN
ISSUED FOR PORTIONS OF THE LOWER HUDSON VALLEY INTO NORTHEASTERN NEW
JERSEY.
MONDAY A WEAK SURFACE TROUGH ROTATES THROUGH THE REGION AS LOW
PRESSURE REMAINS IN QUEBEC AND HIGH PRESSURE BUILDS TO THE WEST.
LITTLE SUPPORT IS ASSOCIATED WITH THE TROUGH AND THE LOWER
ATMOSPHERE WILL BE RATHER DRY...SO NOT EXPECTING ANY PRECIPITATION
WITH THE TROUGH...MAYBE A FEW SPRINKLES ACROSS THE HIGHER INTERIOR
ELEVATIONS. THE COOL AIRMASS WILL BE IN PLACE MONDAY AND HIGHS WILL
BE WELL BELOW NORMAL.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
DEEP UPPER LEVEL TROUGH CONTINUES TO MOVE THROUGH THE EASTERN STATES
EARLY MONDAY NIGHT...WITH THE TROUGH AXIS EXPECTED TO MOVE OFF THE
COAST AROUND 04Z TUESDAY. A CLOSED UPPER LOW WILL BE CENTERED OVER
QUEBEC. A STRONG MERIDIONAL JET OF 80-130 KT WILL BE SHIFTING
FARTHER OFFSHORE AS THE AXIS MOVES ACROSS MONDAY NIGHT. A WEAK
SURFACE TROUGH WILL BE MOVING MAINLY NORTH OF THE REGION. THE AREAS
WILL BE ON THE WESTERN SIDE OF THE TROUGH MONDAY EVENING WITH
ANOTHER JET STREAK MOVING IN TUESDAY AND TUESDAY NIGHT. AT THE
SURFACE...THE NORTHERN EDGE OF HIGH PRESSURE MOVES ACROSS.
MORE OF A QUASI-ZONAL AND LESS AMPLIFIED FLOW SETS UP WITH THE UPPER
LEVEL JET LIFTING FARTHER NORTH FOR THE REMAINDER OF THE LONG TERM
PERIOD GOING INTO EARLY NEXT WEEKEND. HIGH PRESSURE SETTLES
SOUTHEAST OF THE REGION OFFSHORE GOING INTO WEDNESDAY...WITH ANOTHER
WARM FRONT APPROACHING IN THE AFTERNOON TO EVENING. THE FRONTAL
SYSTEM ASSOCIATED WITH THIS WEAKENS AND BECOMES RATHER DIFFUSE IN
THE MSLP ANALYSIS. THE SYSTEM LOOKS TO STALL AND WEAKEN WITH WEAK
HIGH PRESSURE EMERGING BY NEXT SATURDAY.
LITTLE SUPPORT AT THE LOWER LEVELS FOR ANY SHOWERS MONDAY NIGHT AND
THE AREA WILL REMAIN DRY THROUGH EARLY WEDNESDAY AFTERNOON. A COLD
AIRMASS WILL BE ACROSS THE AREA MONDAY NIGHT WITH FREEZING
TEMPERATURES POSSIBLE ACROSS THE LOWER HUDSON VALLEY INTO
SOUTHWESTERN CONNECTICUT. INTERIOR AND RURAL PLACES HAVE TEMPS DROP
TO AROUND FREEZING WITH THEREBY FROST POTENTIAL WITH SOME
POSSIBILITY FROST AS WELL TUES NIGHT. THEREAFTER...A CHANCE OF
SHOWERS WILL REMAIN THROUGH FRIDAY. MAX TEMPS GENERALLY TREND FROM
BELOW NORMAL MON-TUE TO NEAR TO A LITTLE BELOW NORMAL WED AND NEAR
TO ABOVE NORMAL TOWARDS THE END OF THE WEEK. NORMAL MAX TEMPS THIS
TIME OF YEAR ARE GENERALLY IN THE UPPER 60S TO NEAR 70.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR. GUSTY WEST FLOW TO GRADUALLY RAMP UP THIS AFTERNOON AS A
SECONDARY COLD FRONT PASSES ACROSS THE AREA. WINDS GENERALLY
270-290 AT 15-20 KT WITH GUSTS TO AROUND 25 KT. HIGHEST WIND
GUSTS LOOK TO BE IN THE LATE AFT/EARLY EVE WITH A SECOND SHOT OF
COOLER AIR. HIGH CONFIDENCE IN WIND DIRECTION REMAINING LEFT OF
310 MAGNETIC. THERE MAY BE SOME VARIABILITY AROUND THE MEAN WIND
PRIOR TO THE PASSAGE OF THE SECONDARY COLD FRONT. WINDS ALONG THE
CT COAST WILL LIKELY STAY 220-250 UNTIL ITS PASSAGE AROUND 20Z TO
21Z.
THERE WILL BE SOME INSTABILITY CLOUDS THIS AFT AT 5-7 KFT. THESE
WILL DISAPPEAR WITH THE LOSS OF HEATING THIS EVE. A BRIEF SHOWER
OR SPRINKLE IS POSSIBLE TO THE NORTH AND WEST OF THE NYC TERMINALS
BETWEEN 18Z AND 20Z.
.OUTLOOK FOR 18Z MON THROUGH THU...
.MON...VFR. W WINDS 10-15 KT WITH GUSTS 15-20 KT.
.TUE...VFR. AFTERNOON COASTAL SEAS BREEZES LIKELY.
.WED-FRI...MVFR OR LOWER CONDS POSSIBLE INVOF A STATIONARY FRONT.
&&
.MARINE...
SCA WILL CONTINUE FOR THE OCEAN WATERS THROUGH TONIGHT...FIRST
FOR SEAS ABOVE 5 FT...THEN ALSO FOR WIND GUSTS THIS AFTERNOON AND
TONIGHT. SCA ALSO ISSUED FOR NY HARBOR WHERE NEAR SHORE GUSTS
LIKELY TO BE OVER 25 KT THIS AFTERNOON AND EARLY EVENING...AND
ALSO FOR THE EASTERN SOUND/BAYS FOR LATE TONIGHT. SEAS ON THE ERN
SOUND MAY REACH 5 FT DURING THIS TIME.
SCA WILL LIKELY HAVE TO BE EXTENDED INTO MON MORNING ON THE OCEAN
WATERS AND THE ERN SOUND/BAYS. WSW FLOW COULD ALSO APPROACH SCA
CRITERIA MON AFTERNOON ON THE ERN OCEAN WATERS.
SUB-SCA CONDS EXPECTED ON ALL WATERS THEREAFTER. INCREASING S FLOW
COULD BRING SEAS CLOSE TO SCA CRITERIA WED NIGHT-THU.
&&
.HYDROLOGY...
NO SIGNIFICANT PRECIPITATION EXPECTED TODAY THROUGH WEDNESDAY. FOR
WEDNESDAY NIGHT THROUGH FRIDAY...WIDESPREAD SHOWERS ARE FORECAST. AT
THIS TIME...THERE IS TOO MUCH UNCERTAINTY TO FORECAST EXACT AMOUNTS
FOR THIS EVENT.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FROST ADVISORY FROM 2 AM TO 8 AM EDT MONDAY FOR NYZ067-068.
NJ...FROST ADVISORY FROM 2 AM TO 8 AM EDT MONDAY FOR NJZ002.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR ANZ338.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM EDT MONDAY
FOR ANZ330-340.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ350-353-355.
&&
SYNOPSIS...MET
NEAR TERM...JMC
SHORT TERM...MET
LONG TERM...JM/MET
AVIATION...DW
MARINE...GOODMAN
HYDROLOGY...METHazardous weather outlook, May 12, 3:46 AM EDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 346 AM EDT SUN MAY 12 2013 CTZ005>012-NJZ004-006-103>108-NYZ069>075-078>081-176>179-131000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 346 AM EDT SUN MAY 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002-NYZ067-068-131000- WESTERN PASSAIC-ORANGE-PUTNAM- 346 AM EDT SUN MAY 12 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-131000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 346 AM EDT SUN MAY 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ATLANTIC COASTAL WATERS...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE LONG ISLAND BAYS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, May 12, 9:51 AM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
951 AM EDT SUN MAY 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM TSTM WND DMG SOUTH ORANGE 40.75N 74.26W
05/11/2013 ESSEX NJ PUBLIC
MULTIPLE TREES REPORTED DOWN ACROSS SOUTH ORANGE. TIME
ESTIMATED BY RADAR.
0340 PM TSTM WND DMG ORANGE 40.77N 74.24W
05/11/2013 ESSEX NJ AMATEUR RADIO
TREE DOWN ON MAIN STREET BETWEEN OAKWOOD AND GLENWOOD
AVENUES.
0340 PM TSTM WND DMG KEARNY 40.75N 74.12W
05/11/2013 HUDSON NJ SKYWARN SPOTTER
WIRES AND LARGE TREE BRANCH DOWN ON WASHINGTON PLACE.
TIME ESTIMATED BY RADAR.
0340 PM LIGHTNING RINGWOOD 41.11N 74.27W
05/11/2013 PASSAIC NJ SKYWARN SPOTTER
LIGHTNING STRIKE TO A CHIMNEY ON FINCH ROAD. CONFIRMED
BY FIRE DEPARTMENT.
0343 PM TSTM WND DMG NUTLEY 40.82N 74.16W
05/11/2013 ESSEX NJ SKYWARN SPOTTER
TREES DOWN ON EDGEWOOD AVENUE.
0404 PM TSTM WND DMG BATTERY PARK CITY 40.71N 74.02W
05/11/2013 NEW YORK NY EMERGENCY MNGR
SEVERAL TREES DOWN ON SOUTH END AVENUE.
0407 PM FLASH FLOOD RUTHERFORD 40.82N 74.11W
05/11/2013 BERGEN NJ LAW ENFORCEMENT
HACKENSACK STREET WAS CLOSED NEAR ROUTE 17 OFF RAMP DUE
TO FLASH FLOODING. SEVERAL MOTORISTS WERE STRANDED.
&&
DSThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 3:51 AM EDT | Frost Advisory | OKX | Orange, Putnam | 27 hr |
Nearby
Small Craft Advisories in New York, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.